Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking warfarin. Diagnosed with v leiden. Looking for safe diet pills

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I have been taking warfarin for 7 months now, incurring many side effects one being excessive bloating and weight gain. I have also been diagnosed with v leiden. Are there any safe diet pills i can take as my whole will power and self esteem are in question right now. Thankyou
Posted Fri, 20 Jul 2012 in Medicines and Side Effects
Answered by Dr. Aparna Kohli 3 hours later

Thanks for writing in.
While I understand your concern, I would like to tell you that the weight gain and bloating is not due to warfarin. There are no literature reports of warfarin causing either of these side effects.
Although there are several medications available to control obesity, these drugs interact with warfarin and can affect the coagulation parameters. So I would prefer that you stay away from these as if we do interfere with the anti-coagulant action of warfarin, we can predispose you to another thrombotic event which can be serious ( like a stroke or something)
In any case, these drugs take about 6-8 weeks to produce their action and do not produce any instant results.
To take care of the bloating, I'd suggest the following:
a. Drink plenty of water (3-4 litres of water)
b. Restrict the salt you're taking. So no processed food and over the counter salt
c. Also, have small meals every 3-4 hours
d. Walk for atleast 30-40 minutes a day

As far as the weight gain is concerned, I would like to know if there is a significant change in your eating habits or activity pattern. If there has been no change, have you been feeling tired, sleepy, low these days? Are your bowel movements and sleep pattern still normal?
Awaiting your reply
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor